Alert archive / Alabama / Special Weather Statements in 2011
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jun 17, 2011, 1:13 AM CDT for Jefferson County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2011, 1:13 AM CDT (06:13 UTC)
- Expired
- Jun 17, 2011, 2:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Birmingham, AL
County Jefferson County, AL
The radar
The Birmingham radar (KBMX), 54 km from the middle of the area, began a volume at 06:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 6.2 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2415 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1807 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
145
WWUS84 KBMX 170613
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
113 AM CDT FRI JUN 17 2011
ALZ015-024-170700-
JEFFERSON AL-WALKER AL-
113 AM CDT FRI JUN 17 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALKER AND CENTRAL
JEFFERSON COUNTIES UNTIL 200 AM CDT...
AT 113 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR GORGAS STEAM PLANT...OR 9 MILES SOUTHWEST OF
DORA...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
DORA...
BURNWELL...
WEST JEFFERSON...
QUINTON...
SYLVAN SPRINGS...
&&
LAT...LON 3348 8692 3351 8726 3352 8730 3371 8722
3377 8685
TIME...MOT...LOC 0613Z 266DEG 13KT 3363 8717
$$
19What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 16, 11:57 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 16, 11:57 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1157 PM CDT THU JUN 16 2011 .UPDATE...FOR 06Z AVIATION. && .DISCUSSION... QUICK UPDATE TO MAKE SOME ADJUSTMENTS TO POPS FOR TONIGHT WITH STORMS ALONG BOUNDARY MOVING RETROGRADING FURTHER INTO THE CWA. ALSO MORE ACTIVITY DEVELOPING ACROSS THE NORTH ASSOCIATED WITH UPPER LEVEL DISTURBANCE. && .AVIATION...06Z TAF DISCUSSION. LINGERING BOUNDARIES AND APPROACHING SHORTWAVE WILL ALLOW FOR A FEW THUNDERSTORMS TO REMAIN POSSIBLE OVERNIGHT. SEVERAL LOCATIONS GOT SOME BRIEF HEAVY RAINFALL AND A PERIOD OF PATCH BR WILL BE POSSIBLE BEFORE SUNRISE. WEAKENING CONVECTIVE CLUSTER OVER MISSISSIPPI IS NOT EXPECTED TO MAKE IT INTO CENTRAL ALABAMA INTACT...ALTHOUGH IT WILL GENERATE ADDITIONAL OUTFLOW THAT COULD LEAD TO THUNDERSTORM DEVELOPMENT DURING THE DAY TOMORROW. WILL USE CB IN THE TAFS FOR NOW DURING AFTERNOON HOURS. WINDS GENERALLY FROM THE SOUTH TO SOUTHWEST. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/08/88
Hazardous weather outlook, Jun 16, 9:00 PM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 900 PM CDT THU JUN 16 2011 ALZ011>015-017>050-180158- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 900 PM CDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A FEW THUNDERSTORMS WILL BE POSSIBLE THROUGH THE OVERNIGHT HOURS... HOWEVER...THESE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 16, 7:59 PM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
759 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 4 S HOMEWOOD 33.41N 86.81W
06/16/2011 E0.88 INCH JEFFERSON AL PUBLIC
NEAR INTERSECTION OF INTERSTATE 65 AND HIGHWAY 31.
&&
AGSpecial weather statement, Jun 16, 8:14 PM CDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
814 PM CDT THU JUN 16 2011
ALZ025-170200-
SHELBY AL-
814 PM CDT THU JUN 16 2011
...SIGNIFICANT WEATHER ADVISORY FOR SHELBY COUNTY UNTIL 900 PM CDT...
AT 813 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR CHELSEA...MOVING SOUTHEAST AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CHELSEA...
COLUMBIANA...
WILSONVILLE...
WESTOVER...
BEESWAX AT LAY LAKE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3346 8667 3328 8640 3327 8641 3328 8644
3326 8642 3324 8645 3324 8646 3322 8647
3310 8660 3334 8682
TIME...MOT...LOC 0114Z 317DEG 8KT 3333 8667
08Local storm report, Jun 16, 8:24 PM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
824 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL VESTAVIA HILLS 33.43N 86.79W
06/16/2011 E0.50 INCH JEFFERSON AL AMATEUR RADIO
AT HAVELIN DR AND GEORGIA AVE.
&&
AGSpecial weather statement, Jun 16, 8:59 PM CDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
859 PM CDT THU JUN 16 2011
ALZ027-035-036-170245-
CHILTON AL-COOSA AL-TALLADEGA AL-
859 PM CDT THU JUN 16 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TALLADEGA...WESTERN
COOSA AND NORTHEASTERN CHILTON COUNTIES UNTIL 945 PM CDT...
AT 855 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR STRICKLAND CROSSROADS...OR NEAR TALLADEGA
SPRINGS...MOVING SOUTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
WEOGUFKA...
STEWARTVILLE...
ROCKFORD...
UNITY...
HIGGINS FERRY PARK...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3287 8615 3276 8653 3299 8670 3307 8662
3305 8662 3306 8660 3302 8656 3302 8652
3309 8651 3312 8646 3318 8650 3329 8638
3333 8620
TIME...MOT...LOC 0159Z 311DEG 31KT 3305 8639
08Special weather statement, Jun 17, 12:47 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1247 AM CDT FRI JUN 17 2011
ALZ014-170630-
WINSTON AL-
1247 AM CDT FRI JUN 17 2011
...SIGNIFICANT WEATHER ADVISORY FOR WINSTON COUNTY UNTIL 130 AM
CDT...
AT 1247 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM ASHRIDGE TO WINSTON FREE
STATE BARN...AND MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
ARLEY...
WINSTON FREE STATE BARN...
DOUBLE SPRINGS...
HOUSTON RECREATIONAL AREA...
CORINTH REC AREA...
&&
LAT...LON 3431 8748 3431 8732 3430 8731 3430 8711
3430 8710 3404 8711 3409 8749 3431 8752
3431 8749
TIME...MOT...LOC 0547Z 270DEG 23KT 3429 8744 3414 8743
19Special weather statement, Jun 17, 1:13 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
113 AM CDT FRI JUN 17 2011
ALZ015-024-170700-
JEFFERSON AL-WALKER AL-
113 AM CDT FRI JUN 17 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALKER AND CENTRAL
JEFFERSON COUNTIES UNTIL 200 AM CDT...
AT 113 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR GORGAS STEAM PLANT...OR 9 MILES SOUTHWEST OF
DORA...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
DORA...
BURNWELL...
WEST JEFFERSON...
QUINTON...
SYLVAN SPRINGS...
&&
LAT...LON 3348 8692 3351 8726 3352 8730 3371 8722
3377 8685
TIME...MOT...LOC 0613Z 266DEG 13KT 3363 8717
19The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:00 PM CDT | Special Weather Statement | BMX | Bullock, Pike | 45 min |
| Jun 16, 7:31 PM CDT | Special Weather Statement | BMX | Shelby | 44 min |
| Jun 16, 8:14 PM CDT | Special Weather Statement | BMX | Shelby | 46 min |
| Jun 16, 8:59 PM CDT | Special Weather Statement | BMX | Coosa | 46 min |
| Jun 17, 12:47 AM CDT | Special Weather Statement | BMX | Winston | 43 min |
| Jun 17, 8:48 AM CDT | Special Weather Statement | BMX | Lamar, Marion | 57 min |
| Jun 17, 9:40 AM CDT | Special Weather Statement | BMX | Lamar, Marion, Winston | 65 min |
| Jun 17, 10:49 AM CDT | Special Weather Statement | BMX | Walker | 26 min |
| Jun 17, 11:29 AM CDT | Special Weather Statement | BMX | Blount, Jefferson, Tuscaloosa | 31 min |
| Jun 17, 11:44 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby | 46 min |
| Jun 17, 12:08 PM CDT | Special Weather Statement | BMX | Bibb, Etowah, St. Clair, Shelby, Talladega | 52 min |
| Jun 17, 12:10 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 50 min |
| Jun 17, 12:18 PM CDT | Special Weather Statement | BMX | Marion | 57 min |
| Jun 17, 12:22 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Shelby, Talladega | 38 min |
| Jun 17, 12:23 PM CDT | Special Weather Statement | BMX | Dallas | 67 min |
| Jun 17, 12:28 PM CDT | Areal Flood Advisory | BMX | Jefferson, Shelby | 2 hr |
| Jun 17, 12:32 PM CDT | Special Weather Statement | BMX | Montgomery | 43 min |
| Jun 17, 12:49 PM CDT | Special Weather Statement | BMX | Calhoun | 41 min |
| Jun 17, 12:53 PM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 52 min |
| Jun 17, 12:54 PM CDT | Special Weather Statement | BMX | Autauga, Chilton, Clay, Coosa, Perry, Talladega | 51 min |
| Jun 17, 1:00 PM CDT | Severe Thunderstorm Warning | BMX | Coosa | 45 min |
| Jun 17, 1:22 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Dallas, Lowndes | 38 min |
| Jun 17, 1:32 PM CDT | Special Weather Statement | BMX | Bullock | 43 min |
| Jun 17, 1:35 PM CDT | Special Weather Statement | BMX | Clay, Cleburne, Randolph | 40 min |
| Jun 17, 1:41 PM CDT | Special Weather Statement | BMX | Bullock, Lowndes, Macon, Montgomery | 49 min |
| Jun 17, 1:47 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes, Montgomery | 28 min |
| Jun 17, 1:50 PM CDT | Special Weather Statement | BMX | Chambers, Elmore, Lee, Tallapoosa | 55 min |
| Jun 17, 2:02 PM CDT | Special Weather Statement | BMX | Autauga | 28 min |
| Jun 17, 2:06 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Macon, Montgomery | 39 min |
| Jun 17, 2:37 PM CDT | Special Weather Statement | BMX | Barbour, Bullock, Macon, Montgomery, Pike, Russell | 53 min |
| Jun 17, 2:53 PM CDT | Special Weather Statement | BMX | Lee | 52 min |
| Jun 17, 3:14 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Russell | 21 min |
Nearby
Special Weather Statements in Alabama, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.